Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 347, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 6, 2011, 2:29 PM EDT for Harnett County, Johnston County, Wake County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2011, 2:29 PM EDT (18:29 UTC)
- Expired
- Sep 6, 2011, 3:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 22 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 2:32 PM EDT | TSTM WND DMG | 3 Ssw Coats Crossroads, NC | SEVERAL TALL PINE TREES SNAPPED APART IN HOMEOWNERS YARD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 1:32 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS52 KRAH 061829
SVRRAH
NCC085-101-183-061915-
/O.NEW.KRAH.SV.W.0347.110906T1829Z-110906T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
229 PM EDT TUE SEP 6 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA
WESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
EAST CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 315 PM EDT
* AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER COATS...OR 12 MILES EAST OF LILLINGTON...
MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COATS CROSSROADS...
CLAYTON...
FLOWERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3538 7874 3575 7855 3570 7824 3531 7854
3531 7856
TIME...MOT...LOC 1828Z 206DEG 39KT 3542 7859
$$
WSS3 follow-up statements
073 WWUS52 KRAH 061838 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 238 PM EDT TUE SEP 6 2011 NCC085-061848- /O.CAN.KRAH.SV.W.0347.000000T0000Z-110906T1915Z/ HARNETT NC- 238 PM EDT TUE SEP 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARNETT COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3570 7824 3540 7847 3550 7867 3575 7855 TIME...MOT...LOC 1838Z 206DEG 39KT 3549 7847 $$ NCC101-183-061915- /O.CON.KRAH.SV.W.0347.000000T0000Z-110906T1915Z/ WAKE NC-JOHNSTON NC- 238 PM EDT TUE SEP 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR WESTERN JOHNSTON AND CENTRAL WAKE COUNTIES... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COATS CROSSROADS...OR 9 MILES WEST OF SMITHFIELD...MOVING NORTHEAST AT 45 MPH. HAZARDS IN THE WARNING INCLUDE... DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLAYTON AND FLOWERS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3570 7824 3540 7847 3550 7867 3575 7855 TIME...MOT...LOC 1838Z 206DEG 39KT 3549 7847 $$ WSS
797 WWUS52 KRAH 061848 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 248 PM EDT TUE SEP 6 2011 NCC101-183-061915- /O.CON.KRAH.SV.W.0347.000000T0000Z-110906T1915Z/ WAKE NC-JOHNSTON NC- 248 PM EDT TUE SEP 6 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR NORTHWESTERN JOHNSTON AND CENTRAL WAKE COUNTIES... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLAYTON...OR 12 MILES NORTHWEST OF SMITHFIELD...MOVING NORTHEAST AT 45 MPH. HAZARDS IN THE WARNING INCLUDE... DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... FLOWERS. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3570 7824 3552 7838 3559 7863 3575 7855 TIME...MOT...LOC 1848Z 204DEG 39KT 3564 7850 $$ WSS
395 WWUS52 KRAH 061908 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 308 PM EDT TUE SEP 6 2011 NCC101-183-061917- /O.EXP.KRAH.SV.W.0347.000000T0000Z-110906T1915Z/ WAKE NC-JOHNSTON NC- 308 PM EDT TUE SEP 6 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSTON AND CENTRAL WAKE COUNTIES EXPIRES AT 315 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THIS PARTICULAR AREAS OF WAKE AND JOHNSTON COUNTIES SO THE WARNING WILL BE ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3570 7824 3552 7838 3559 7863 3575 7855 TIME...MOT...LOC 1907Z 204DEG 39KT 3583 7840 $$ WSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:42 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Sep 6, 9:42 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 942 AM EDT TUE SEP 6 2011 .SYNOPSIS... THE REMNANTS OF TROPICAL STORM LEE ARE EXPECTED TO MOVE NORTHEAST ALONG THE APPALACHIANS TODAY. AS A RESULT...LOCALLY HEAVY RAIN AND SEVERE WEATHER WILL BE POSSIBLE ACROSS CENTRAL NORTH CAROLINA THROUGH TONIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 940 AM TUESDAY... CURRENT SEVERE WEATHER THREAT CONTINUES WITH SURFACE TO 1KM HELICITY FROM 100 TO 300 M2/S2 IN A MOIST AIR MASS...WITH THE AXIS OF THE LOWEST 100MB MIXED-LAYER CAPE STRETCHED ACROSS THE PIEDMONT AND RANGING NEAR 1000J/KG. AS THE REMNANT LOW OF LEE WEAKENS...SHEAR SHOULD WEAKEN DURING THE DAY. THIS COULD RESULT IN THE THREAT OF ROTATING STORMS DIMINISHING...ALTHOUGH SEVERE STRAIGHT-LINE WINDS COULD STILL BE A THREAT WITH THE HEATING OF THE DAY. THE TORNADO WATCH CONTINUES UNTIL 2 PM...AND THUNDERSTORMS WITH ROTATIONAL SIGNATURES WILL BE LOW-TOPPED AND QUICK TO SPIN UP. AT THIS TIME...THE FLASH FLOOD WATCH WILL BE ALLOWED TO REMAIN IN EFFECT THROUGH TONIGHT...BUT WILL NEED TO REEVALUATE THIS DURING THE AFTERNOON DEPENDING ON HOW MUCH RAIN OCCURS AND WHAT IS EXPECTED OVERNIGHT. IN THE MOST RECENT FORECAST UPDATE...HIGHS AND LOWS WERE LEFT INTACT. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 215 AM TUESDAY... MODELS GENERALLY AGREE ON THE OVERALL PATTERN OF THE MID-UPPER LOW BECOMING NEARLY STATIONARY OR SLOWLY MOVING NORTHWARD AND WEAKENING WITH TIME OVER THE TN AND LOWER OH VALLEYS WED-THU. CENTRAL NORTH CAROLINA WILL BE TO THE EAST OF THE MID-UPPER LOW WITH A VERY DEEP AND MOIST (TROPICAL) FETCH OF MOISTURE FROM THE SSW IN PLACE. WHEN COMBINED WITH DAYTIME HEATING AND CONVERGENCE ALONG A SLOW MOVING SURFACE BOUNDARY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. IF THERE IS ENOUGH HEATING INTO THE MID-UPPER 80S AS SOME MODELS SUGGEST COMBINED WITH DEW POINTS IN THE LOWER TO MID 70S... THIS WOULD SUPPORT MLCAPES IN THE 1500-2000 J/KG RANGE. SOUNDINGS CONTINUE TO SHOW FORECASTS OF 20 TO 30 KNOTS OF DEEP LAYER SHEAR DURING MAXIMUM HEATING. THIS SUPPORTS THE POTENTIAL FOR AT LEAST ISOLATED SEVERE STORMS WITH THE POSSIBILITY OF A TORNADO OR TWO. IT IS STILL UNCLEAR AS TO HOW MUCH SURFACE HEATING WILL OCCUR IN THE VERY MOIST ENVIRONMENT. FOR NOW... WE WILL MENTION THE POTENTIAL FOR ISOLATED SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK. LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH TRAINING OF CELLS THE MAIN FOCUS. LOCALLY UP TO 2 INCHES OF RAIN IN AN HOUR WILL BE POSSIBLE. SENSIBLE WEATHER FOR WEDNESDAY... PARTLY SUNNY TO MOSTLY CLOUDY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... ESPECIALLY DURING THE AFTERNOON AND EVENING. HIGHS IN THE 80S. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY. HOWEVER... AS THE MID-UPPER LOW FILLS OVER THE OHIO VALLEY... THE CHANCE WILL SLOWLY DECREASE. LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS AGAIN THURSDAY... MAINLY DURING THE AFTERNOON AND EVENING. HIGHS IN THE MID TO UPPER 80S EXPECTED AFTER LOWS IN THE LOWER 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 311 AM TUESDAY... FINAL DISCUSSION AS NEW 00Z/06 SEP EUROPEAN SUPPORTS DISCUSSION BELOW... WITH EMPHASIS ON RELOADING UPPER TROUGH OVER THE OHIO VALLEY EARLY NEXT WITH WITH RENEWED RAIN CHANCES. USING THE LATEST NHC GUIDANCE FOR KATIA AND FAVORING THE 12Z/EC FOR THE GENERAL MID-UPPER FLOW PATTERN FORECAST LATE WEEK INTO THE WEEKEND FAVOR KEEPING A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE MID-UPPER TROUGH OVER THE OHIO VALLEY IS FORECAST TO RETROGRADE BACK INTO THE MIDWEST BEFORE RELOADING AND COMING BACK EASTWARD OVER THE WEEKEND. KATIA IS FORECAST TO MAKE A SWIFT TURN TO THE NE OUT TO SEA BEFORE BECOMING AN ISSUE. AS THE NEW TROUGH DEVELOPS WITH THE BASE OF THE UPPER TROUGH TO OUR WEST... THIS MAY END UP WETTER THAN THE MODEL QPF. WE WILL GO WITH 30-40 POP FOR MAINLY DIURNALLY DRIVEN CONVECTION EACH DAY WITH HIGHS AND LOWS NEAR CLIMATOLOGY. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... AS OF 730 AM TUESDAY... 24-HR TAF PERIOD: PREDOMINATELY MVFR/IFR CEILINGS ARE EXPECTED ACROSS THE ENTIRE AREA THROUGH THE 24 HOUR TAF PERIOD...IN ASSOCIATION WITH A MOIST SOUTHERLY RETURN FLOW OVER THE CAROLINAS. AN AREA OF SHOWERS WITH SOME EMBEDDED THUNDER WILL MOVE THROUGH THE CENTRAL PIEDMONT THIS MORNING AND COULD IMPACT KRDU...KFAY AND KRWI THROUGH 15Z THIS MORNING. DAYTIME HEATING...ALTHOUGH IT WEAK...ALONG WITH MIXING COULD ALLOW CEILINGS TO IMPROVE TO VFR ~15Z...ESPECIALLY ACROSS SOUTHERN AND EASTERN TERMINALS(KFAY AND KRWI) A COLD FRONT SLOWLY APPROACHING THE AREA FROM THE N/NW IS EXPECTED TO STALL OUT NEAR THE NC/VA BORDER OR IN THE NORTH/NW PIEDMONT TODAY...AND IT IS POSSIBLE THAT KINT/KGSO TAF SITES SEE WINDS BECOMING LIGHT/VARIABLE BY MID/LATE AFTERNOON (18-21Z). ELSEWHERE...EXPECT SOUTHERLY SURFACE WINDS OF 10 TO 20 MPH. THERE IS HIGH UNCERTAINTY W/REGARD TO CONVECTIVE COVERAGE THROUGH EARLY THIS AFTERNOON... HOWEVER...CHANCES FOR SCATTERED SHOWERS/STORMS SHOULD INCREASE ACROSS THE AREA THIS AFTERNOON (15-18Z) AS THE AFOREMENTIONED FRONT SLOWLY PUSHES SOUTH TOWARD THE AREA BEFORE STALLING NEAR OR SOUTH OF THE NC/VA BORDER AND THE REMNANTS OF TROPICAL STORM LEE TRACK INTO THE SOUTHERN APPALACHIANS. SCATTERED SHOWERS/STORMS AND MVFR/IFR CEILINGS WILL REMAIN POSSIBLE THROUGH THE END OF THE TAF PERIOD AS THE PRIMARY COLD FRONT MOVES INTO CENTRAL NC FROM THE WEST LATE TONIGHT AND WED MORNING. LOOKING AHEAD: ISOLD TO SCT SHOWERS/STORMS AND SUB-VFR CEILINGS WILL REMAIN POSSIBLE AT ALL TAF SITES THROUGH WED NIGHT AS THE PRIMARY COLD FRONT BEGINS TO WEAKEN AND STALL OUT OVER CENTRAL NC...ALTHOUGH THE RELATIVE BEST CHANCE WILL BE AT THE RDU/FAY/RWI TAF SITES. ADVERSE AVIATION CONDITIONS ASSOC/W ISOLD SHOWERS/STORMS AND SUB-VFR CEILINGS WILL REMAIN POSSIBLE THROUGH THE END OF THE WEEK IN ASSOC/W A STALLED UPPER LEVEL LOW TO THE WEST...HOWEVER...A FAIR AMOUNT OF UNCERTAINTY PERSISTS WITH THE FORECAST THU/FRI. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>010-021>026- 038>041-073>076-083-084. && SYNOPSIS...BADGETT NEAR TERM...DJF/CBL SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...CBL/VINCENT
Hazardous weather outlook, Sep 6, 5:21 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 521 AM EDT TUE SEP 6 2011 NCZ007>010-021>026-038>041-073>076-083-084-070930- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 521 AM EDT TUE SEP 6 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 845 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING THROUGH THIS AFTERNOON. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ011-027-028-042-043-077-078-085-086-088-089-070930- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 521 AM EDT TUE SEP 6 2011 ...TORNADO WATCH 845 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING THROUGH THIS AFTERNOON. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. VINCENT
In the hours before
Local storm report, Sep 6, 1:30 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
130 PM EDT TUE SEP 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TORNADO 1 N GLEN RAVEN 36.14N 79.47W
09/06/2011 ALAMANCE NC 911 CALL CENTER
POSSIBLE TORNADO SPOTTED THAT PUSHED VEHICLE PART OF
THE WAY OFF THE ROAD
&&
EVENT NUMBER RAH1101429
SECSpecial weather statement, Sep 6, 1:37 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
137 PM EDT TUE SEP 6 2011
NCZ011-028-061815-
EDGECOMBE-HALIFAX-
137 PM EDT TUE SEP 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN SECTIONS OF
HALIFAX AND EDGECOMBE COUNTIES THROUGH 215 PM EDT...
AT 137 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CONETOE...OR ABOUT 7 MILES EAST OF TARBORO...MOVING NORTH AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SPEED...HOBGOOD...
SCOTLAND NECK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
DOPPLER RADAR INDICATES WEAK ROTATION WITH THIS STORM. SHOULD THE
STORM ROTATION INCREASE AND THE STORM INTENSIFY A WARNING MAY NEED TO
BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT TUESDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3608 7731 3600 7740 3591 7734 3587 7734
3582 7736 3582 7739 3580 7743 3584 7757
3630 7742 3627 7741 3624 7737 3621 7738
3619 7731 3617 7730 3616 7727 3610 7722
TIME...MOT...LOC 1737Z 198DEG 34KT 3590 7742
WSSSpecial weather statement, Sep 6, 1:44 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
144 PM EDT TUE SEP 6 2011
NCZ021-022-038-039-073-061845-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-STANLY-
144 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN STANLY...WESTERN
RANDOLPH...GUILFORD...SOUTHERN FORSYTH AND DAVIDSON COUNTIES THROUGH
245 PM EDT...
AT 143 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
RICHFIELD...OR ABOUT 11 MILES NORTHWEST OF ALBEMARLE...MOVING NORTH
AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HIGH ROCK...LINWOOD...
LEXINGTON...AND...GORDONTOWN...WELCOME...AND...THOMASVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
DOPPLER RADAR INDICATES WEAK ROTATION WITH A FEW OF THESE STORMS.
SHOULD THE STORM ROTATION INCREASE AND THE STORM INTENSIFY A WARNING
MAY NEED TO BE ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3583 8046 3585 8039 3589 8042 3590 8039
3589 8037 3596 8038 3604 8045 3617 8045
3610 7991 3550 8010 3550 8018 3546 8011
3540 8013 3542 8035 3551 8029 3552 8019
3558 8021 3568 8034 3571 8033 3574 8046
TIME...MOT...LOC 1743Z 198DEG 33KT 3550 8033
WSSSpecial weather statement, Sep 6, 2:07 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT TUE SEP 6 2011
NCZ008>010-026-027-041-042-061900-
FRANKLIN-GRANVILLE-JOHNSTON-NASH-VANCE-WAKE-WARREN-
207 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN JOHNSTON...SOUTHERN
NASH...WARREN...EASTERN WAKE...VANCE...GRANVILLE AND FRANKLIN
COUNTIES THROUGH 300 PM EDT...
AT 206 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BEREA TO COATS CROSSROADS...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF OXFORD TO 14 MILES NORTHWEST OF
SMITHFIELD...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH
CANS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3655 7810 3579 7802 3574 7818 3571 7817
3545 7862 3549 7865 3595 7862 3643 7878
3655 7818
TIME...MOT...LOC 1806Z 221DEG 38KT 3637 7874 3559 7857
WSSSpecial weather statement, Sep 6, 2:17 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
217 PM EDT TUE SEP 6 2011
NCZ027-042-043-077-078-088-089-061915-
CUMBERLAND-HARNETT-JOHNSTON-NASH-SAMPSON-WAYNE-WILSON-
217 PM EDT TUE SEP 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...WAYNE...
JOHNSTON...NASH...WESTERN WILSON AND EASTERN CUMBERLAND COUNTIES
THROUGH 315 PM EDT...
AT 216 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ERWIN TO 15 MILES SOUTHWEST OF ROSEBORO...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF LILLINGTON TO 10
MILES NORTH OF ELIZABETHTOWN...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.
&&
LAT...LON 3485 7850 3485 7868 3538 7873 3595 7798
3520 7783 3515 7790 3519 7801 3517 7807
3518 7816 3499 7815 3479 7844
TIME...MOT...LOC 1816Z 216DEG 35KT 3537 7865 3480 7860
WSSLocal storm report, Sep 6, 2:28 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
228 PM EDT TUE SEP 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 4 ESE ANDERSON CREEK 35.26N 78.87W
09/06/2011 HARNETT NC LAW ENFORCEMENT
HALF OF A ROOF BLOWN OFF OF A HOUSE
&&
EVENT NUMBER RAH1101430
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:20 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 55 min |
| Sep 5, 8:40 PM EDT | Tornado Warning | RAH | Stanly | 31 min |
| Sep 5, 8:51 PM EDT | Special Weather Statement | RAH | Davidson | 39 min |
| Sep 5, 9:04 PM EDT | Special Weather Statement | RAH | Randolph | 56 min |
| Sep 5, 9:20 PM EDT | Special Weather Statement | RAH | Forsyth | 55 min |
| Sep 6, 4:24 AM EDT | Special Weather Statement | RAH | Person | 36 min |
| Sep 6, 5:39 AM EDT | Special Weather Statement | RAH | Durham | 36 min |
| Sep 6, 5:44 AM EDT | Special Weather Statement | RAH | Person | 31 min |
| Sep 6, 5:50 AM EDT | Tornado Warning | RAH | Granville, Person | 40 min |
| Sep 6, 6:19 AM EDT | Tornado Warning | RAH | Granville, Vance | 33 min |
| Sep 6, 6:44 AM EDT | Tornado Warning | RAH | Lee, Moore | 46 min |
| Sep 6, 7:52 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 2 hr |
| Sep 6, 8:14 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 61 min |
| Sep 6, 8:34 AM EDT | Special Weather Statement | RAH | Harnett, Wake | 56 min |
| Sep 6, 8:49 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange, Person | 112 min |
| Sep 6, 9:22 AM EDT | Special Weather Statement | RAH | Durham, Granville, Vance, Warren | 68 min |
| Sep 6, 9:25 AM EDT | Special Weather Statement | RAH | Wake | 65 min |
| Sep 6, 9:30 AM EDT | Tornado Warning | RAH | Durham, Granville, Person | 45 min |
| Sep 6, 9:34 AM EDT | Areal Flood Advisory | RAH | Wake | 69 min |
| Sep 6, 9:37 AM EDT | Special Weather Statement | RAH | Moore, Scotland | 53 min |
| Sep 6, 9:59 AM EDT | Special Weather Statement | RAH | Chatham | 61 min |
| Sep 6, 10:08 AM EDT | Special Weather Statement | RAH | Franklin, Vance | 67 min |
| Sep 6, 10:09 AM EDT | Tornado Warning | RAH | Granville, Vance | 51 min |
| Sep 6, 10:10 AM EDT | Special Weather Statement | RAH | Sampson | 50 min |
| Sep 6, 10:27 AM EDT | Tornado Warning | RAH | Franklin, Vance, Warren | 63 min |
| Sep 6, 10:33 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 57 min |
| Sep 6, 10:40 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Moore, Randolph | 3 hr |
| Sep 6, 11:01 AM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| Sep 6, 11:02 AM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Sep 6, 11:07 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 53 min |
| Sep 6, 11:13 AM EDT | Special Weather Statement | RAH | Wayne | 62 min |
| Sep 6, 11:25 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Granville, Orange, Person, Wake | 80 min |
| Sep 6, 11:27 AM EDT | Tornado Warning | RAH | Chatham, Durham, Lee, Orange, Wake | 26 min |
| Sep 6, 11:28 AM EDT | Special Weather Statement | RAH | Edgecombe | 62 min |
| Sep 6, 12:03 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 57 min |
| Sep 6, 12:05 PM EDT | Areal Flood Advisory | RAH | Durham, Orange, Person | 3 hr |
| Sep 6, 12:06 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 54 min |
| Sep 6, 12:27 PM EDT | Special Weather Statement | RAH | Durham, Granville, Person | 63 min |
| Sep 6, 12:32 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 58 min |
| Sep 6, 12:42 PM EDT | Areal Flood Advisory | RAH | Guilford, Randolph | 87 min |
| Sep 6, 12:55 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee, Wake | 65 min |
| Sep 6, 1:05 PM EDT | Tornado Warning | RAH | Alamance | 18 min |
| Sep 6, 1:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 66 min |
| Sep 6, 1:31 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 44 min |
| Sep 6, 1:37 PM EDT | Special Weather Statement | RAH | Edgecombe | 38 min |
| Sep 6, 1:44 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 61 min |
| Sep 6, 2:07 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 53 min |
| Sep 6, 2:17 PM EDT | Special Weather Statement | RAH | Johnston, Sampson, Wayne | 58 min |
| Sep 6, 2:49 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 56 min |
| Sep 6, 2:55 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 65 min |
| Sep 6, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 44 min |
| Sep 6, 3:19 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 2 hr |
| Sep 6, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Vance, Warren | 56 min |
| Sep 6, 3:39 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 111 min |
| Sep 6, 3:48 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 57 min |
| Sep 6, 4:33 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 87 min |
| Sep 6, 5:00 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 60 min |
| Sep 6, 5:04 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Moore | 56 min |
| Sep 6, 5:07 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 68 min |
| Sep 6, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 31 min |
| Sep 6, 5:47 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 43 min |
| Sep 6, 6:42 PM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Sep 6, 7:14 PM EDT | Special Weather Statement | RAH | Orange | 61 min |
| Sep 6, 7:40 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Sep 6, 7:42 PM EDT | Special Weather Statement | RAH | Person | 63 min |
| Sep 6, 7:58 PM EDT | Special Weather Statement | RAH | Cumberland | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.